Alert archive / Wisconsin / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood watch at Jun 10, 2008, 5:28 PM CDT for Waukesha County, Wisconsin. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2008, 5:28 PM CDT (22:28 UTC)
- Expired
- Jun 11, 2008, 4:16 PM CDT
- In force
- 23 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 21 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KMKX 102228 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 528 PM CDT TUE JUN 10 2008 ...DAM BETWEEN UPPER AND LOWER PHANTOM LAKE MAY FAIL SHORTLY... .HEAVY RAINFALL OVER THE WEEKEND HAS CAUSED MANY RIVERS AND STREAMS TO RISE RAPIDLY. AS A RESULT...THE PHANTOM LAKE DAM IN MUKWONAGO IS OVERTOPPING AND SEEPING THROUGH THE LEFT ABUTMENT. AT 145 PM...WAUKESHA STATE PATROL OFFICE ADVISED THE CHIEF OF POLICE FOR MUKWONAGO REPORTED THE PHANTOM LAKE DAM NEAR MUKWONAGO IS IN DANGER OF FAILING. IF THE DAM FAILS...INTERSTATE 43 BETWEEN HIGHWAYS 83 AND 164 MAY NEED TO BE CLOSED. THE EMERGENCY SERVICES IS NOTIFYING DOWNSTREAM RESIDENTS AND INVESTIGATING CLOSURE OF HIGHWAY 83. THIS IS A LARGE WATERSHED AND BECAUSE OF THIS...THE WATER MAY REMAIN HIGH FOR SEVERAL DAYS. WIZ056-102330- /O.CAN.KMKX.FL.A.0056.080611T1436Z-080612T1656Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAUK- INCLUDING THE CITY OF...BARABOO 528 PM CDT TUE JUN 10 2008 ...FLOOD WATCH IS CANCELLED... THE RIVER FLOOD WATCH IS NOT CANCELLED. DUE TO TECHNICAL DIFFICULTIES...THE RIVER FLOOD WATCH WILL BE REISSUED. $$ WIZ065-120000- /O.NEW.KMKX.FF.A.0002.080610T2228Z-080612T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAUKESHA- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD 528 PM CDT TUE JUN 10 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST WISCONSIN... INCLUDING THE FOLLOWING AREA...WAUKESHA. * THROUGH WEDNESDAY EVENING. * THE PHANTOM LAKE DAM IN MUKWONAGO IS IN DANGER OF FAILING. * IF THE DAM FAILS...INTERSTATE 43 BETWEEN HIGHWAYS 83 AND 164 MAY NEED TO BE CLOSED. THERE ALSO COULD BE DAMAGING FLASH FLOODING DOWNSTREAM. A FLASH FLOOD WATCH IS ISSUED WHEN RAPID FLOODING OF CREEKS... STREAMS...RIVERS...AND URBAN AREAS IS POSSIBLE. FLASH FLOODING CAN BE A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ BORGHOFF/TZ
4 follow-up statements
000 WGUS63 KMKX 110745 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 AM CDT WED JUN 11 2008 ...DAM BETWEEN UPPER AND LOWER PHANTOM LAKE MAY FAIL... .HEAVY RAINFALL OVER THE WEEKEND HAS CAUSED MANY LAKES...RIVERS AND STREAMS TO RISE RAPIDLY. THE WATER LEVEL ON LOWER PHANTOM LAKE NEAR MUKWONAGO REMAINS NEAR THE TOP OF THE DAM BETWEEN UPPER AND LOWER PHANTOM LAKES. ON TUESDAY...THE WATER WAS OVER TOPPING THE DAM AND SEEPING THROUGH THE ADJOINING ABUTMENT...PROMPTING LOCAL OFFICIALS TO CONSIDER A DAM FAILURE. EARLY THIS MORNING...THE WATER LEVELS ON LOWER PHANTOM LAKE HAS DECREASED ABOUT ONE INCH...WHICH IS ENCOURAGING. HOWEVER...WATER CONTINUED TO SEEP THROUGH THE ADJOINING ABUTMENT. HENCE A FLASH FLOOD WATCH WILL REMAIN IN EFFECT INTO THIS EVENING DUE TO THE THREAT FOR A DAM FAILURE. IF THE DAM FAILS...INTERSTATE 43 BETWEEN HIGHWAYS 83 AND 164 MAY NEED TO BE CLOSED. EMERGENCY SERVICES IS NOTIFYING DOWNSTREAM RESIDENTS AND INVESTIGATING CLOSURE OF HIGHWAY 83. THIS IS A LARGE WATERSHED AND BECAUSE OF THIS...THE WATER MAY REMAIN HIGH FOR SEVERAL DAYS. WIZ065-120000- /O.CON.KMKX.FF.A.0002.000000T0000Z-080612T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAUKESHA- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD 245 AM CDT WED JUN 11 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WISCONSIN... INCLUDING WAUKESHA. * THROUGH THIS EVENING. * THE PHANTOM LAKE DAM IN MUKWONAGO IS IN DANGER OF FAILING. * IF THE DAM FAILS...INTERSTATE 43 BETWEEN HIGHWAYS 83 AND 164 MAY NEED TO BE CLOSED. THERE ALSO COULD BE DAMAGING FLASH FLOODING DOWNSTREAM. DAM SAFETY EXPERTS...WITH STATE AND LOCAL EMERGENCY SERVICES...ARE MONITORING THE DAM AND WILL ISSUE A PUBLIC STATEMENT AS CONDITIONS WARRANT. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. $$ MBK
000 WGUS63 KMKX 110836 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 336 AM CDT WED JUN 11 2008 ...HEAVY RAINFALL EXPECTED THURSDAY AND THURSDAY NIGHT... .A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEPOSIT HEAVY RAINFALL OF ONE TO TWO INCHES DURING THIS TIME. THE HEAVY RAINFALL WILL SERVE TO AGGRAVATE THE ALREADY WET CONDITIONS OVER THE REGION. MANY LAKES...RIVERS AND STREAMS WILL REMAIN IN A FLOODED STATE WHEN THIS PERIOD OF RAIN ARRIVES ON THURSDAY. THE HEAVY RAINFALL MAY CAUSE ANOTHER ROUND OF FLASH FLOODING. ALSO...THE DAM BETWEEN UPPER AND LOWER PHANTOM LAKE NEAR MUKWONAGO MAY YET FAIL TODAY. THE WATER LEVEL ON LOWER PHANTOM LAKE REMAINS NEAR THE TOP OF THE DAM BETWEEN UPPER AND LOWER PHANTOM LAKES. ON TUESDAY...THE WATER WAS OVER TOPPING THE DAM AND SEEPING THROUGH THE ADJOINING ABUTMENT...PROMPTING LOCAL OFFICIALS TO CONSIDER A DAM FAILURE. EARLY THIS MORNING...THE WATER LEVELS ON LOWER PHANTOM LAKE HAD DECREASED ABOUT ONE INCH...WHICH IS ENCOURAGING. HOWEVER...WATER CONTINUED TO SEEP THROUGH THE ADJOINING ABUTMENT. HENCE A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE AREA AROUND PHANTOM LAKE INTO THIS EVENING DUE TO THE THREAT FOR A DAM FAILURE. IF THE DAM FAILS...INTERSTATE 43 BETWEEN HIGHWAYS 83 AND 164 MAY NEED TO BE CLOSED. EMERGENCY SERVICES IS NOTIFYING DOWNSTREAM RESIDENTS AND INVESTIGATING CLOSURE OF HIGHWAY 83. THIS IS A LARGE WATERSHED AND BECAUSE OF THIS...THE WATER MAY REMAIN HIGH FOR SEVERAL DAYS. WIZ065-111645- /O.NEW.KMKX.FF.A.0003.080612T1700Z-080613T1100Z/ /O.CON.KMKX.FF.A.0002.000000T0000Z-080612T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAUKESHA- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD 336 AM CDT WED JUN 11 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREA...WAUKESHA. * THROUGH THIS EVENING * THE PHANTOM LAKE DAM IN MUKWONAGO IS IN DANGER OF FAILING. * IF THE DAM FAILS...INTERSTATE 43 BETWEEN HIGHWAYS 83 AND 164 MAY NEED TO BE CLOSED. THERE ALSO COULD BE DAMAGING FLASH FLOODING DOWNSTREAM. DAM SAFETY EXPERTS...WITH STATE AND LOCAL EMERGENCY SERVICES... ARE MONITORING THE DAM AND WILL ISSUE A PUBLIC STATEMENT AS CONDITIONS WARRANT. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. A FLASH FLOOD WATCH HAS ALSO BEEN ISSUED FOR WAUKESHA COUNTY FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. EXPECTED HEAVY RAINFALL MAY CAUSE AN ADDITIONAL PERIOD OF FLASH FLOODING. $$ WIZ046-047-051-052-056>060-062>064-066>072-111645- /O.NEW.KMKX.FF.A.0003.080612T1700Z-080613T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-MILWAUKEE-LAFAYETTE-GREEN- ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...MILWAUKEE...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 336 AM CDT WED JUN 11 2008 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN... SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WISCONSIN...FOND DU LAC AND SHEBOYGAN. IN SOUTH CENTRAL WISCONSIN...COLUMBIA...DANE... GREEN...GREEN LAKE...IOWA...LAFAYETTE...MARQUETTE...ROCK AND SAUK. IN SOUTHEAST WISCONSIN...DODGE...JEFFERSON...KENOSHA... MILWAUKEE...OZAUKEE...RACINE...WALWORTH AND WASHINGTON. * FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT * HEAVY RAINFALL OF ONE TO TWO INCHES WILL WORSEN THE ALREADY WET CONDITIONS ACROSS THE REGION...AND MAY CAUSE AN ADDITIONAL PERIOD OF FLASH FLOODING. A FLASH FLOOD WATCH IS ISSUED WHEN RAPID FLOODING OF CREEKS...STREAMS... RIVERS...AND URBAN AREAS IS POSSIBLE. FLASH FLOODING CAN BE A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MBK
000 WGUS63 KMKX 111822 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 122 PM CDT WED JUN 11 2008 ...HEAVY RAINFALL EXPECTED THURSDAY AND THURSDAY NIGHT... .A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN FOR THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEPOSIT HEAVY RAINFALL OF ONE HALF TO ONE AND ONE HALF INCHES DURING THIS TIME. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THE HEAVY RAINFALL WILL SERVE TO AGGRAVATE THE ALREADY WET CONDITIONS OVER THE REGION. MANY LAKES...RIVERS AND STREAMS WILL REMAIN IN A FLOODED STATE WHEN THIS PERIOD OF RAIN ARRIVES ON THURSDAY. THE HEAVY RAINFALL MAY CAUSE ANOTHER ROUND OF FLASH FLOODING. ALSO...THE DAM BETWEEN UPPER AND LOWER PHANTOM LAKE NEAR MUKWONAGO MAY YET FAIL TODAY. THE WATER LEVEL ON LOWER PHANTOM LAKE REMAINS NEAR THE TOP OF THE DAM BETWEEN UPPER AND LOWER PHANTOM LAKES. ON TUESDAY...THE WATER WAS OVER TOPPING THE DAM AND SEEPING THROUGH THE ADJOINING ABUTMENT...PROMPTING LOCAL OFFICIALS TO CONSIDER A DAM FAILURE. EARLY THIS MORNING...THE WATER LEVELS ON LOWER PHANTOM LAKE HAD DECREASED ABOUT ONE INCH...WHICH IS ENCOURAGING. HOWEVER...WATER CONTINUED TO SEEP THROUGH THE ADJOINING ABUTMENT. HENCE A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE AREA AROUND PHANTOM LAKE INTO THIS EVENING DUE TO THE THREAT FOR A DAM FAILURE. IF THE DAM FAILS...INTERSTATE 43 BETWEEN HIGHWAYS 83 AND 164 MAY NEED TO BE CLOSED. EMERGENCY SERVICES IS NOTIFYING DOWNSTREAM RESIDENTS AND INVESTIGATING CLOSURE OF HIGHWAY 83. THIS IS A LARGE WATERSHED AND BECAUSE OF THIS...THE WATER MAY REMAIN HIGH FOR SEVERAL DAYS. WIZ065-120230- /O.CON.KMKX.FF.A.0002.000000T0000Z-080612T0000Z/ /O.CON.KMKX.FF.A.0003.080612T1700Z-080613T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAUKESHA- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD 122 PM CDT WED JUN 11 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREA...WAUKESHA. * UNTIL 7 PM CDT THIS EVENING * THE PHANTOM LAKE DAM IN MUKWONAGO IS IN DANGER OF FAILING. * IF THE DAM FAILS...INTERSTATE 43 BETWEEN HIGHWAYS 83 AND 164 MAY NEED TO BE CLOSED. THERE ALSO COULD BE DAMAGING FLASH FLOODING DOWNSTREAM. DAM SAFETY EXPERTS...WITH STATE AND LOCAL EMERGENCY SERVICES... ARE MONITORING THE DAM AND WILL ISSUE A PUBLIC STATEMENT AS CONDITIONS WARRANT. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. A FLASH FLOOD WATCH HAS ALSO BEEN ISSUED FOR WAUKESHA COUNTY FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. EXPECTED HEAVY RAINFALL MAY CAUSE AN ADDITIONAL PERIOD OF FLASH FLOODING. THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREA...WAUKESHA. * FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT * THE PHANTOM LAKE DAM IN MUKWONAGO IS IN DANGER OF FAILING. * IF THE DAM FAILS...INTERSTATE 43 BETWEEN HIGHWAYS 83 AND 164 MAY NEED TO BE CLOSED. THERE ALSO COULD BE DAMAGING FLASH FLOODING DOWNSTREAM. DAM SAFETY EXPERTS...WITH STATE AND LOCAL EMERGENCY SERVICES... ARE MONITORING THE DAM AND WILL ISSUE A PUBLIC STATEMENT AS CONDITIONS WARRANT. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. A FLASH FLOOD WATCH HAS ALSO BEEN ISSUED FOR WAUKESHA COUNTY FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. EXPECTED HEAVY RAINFALL MAY CAUSE AN ADDITIONAL PERIOD OF FLASH FLOODING. $$ WIZ046-047-051-052-056>060-062>064-066>072-120230- /O.CON.KMKX.FF.A.0003.080612T1700Z-080613T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-MILWAUKEE-LAFAYETTE-GREEN- ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...MILWAUKEE...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 122 PM CDT WED JUN 11 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WISCONSIN...FOND DU LAC AND SHEBOYGAN. IN SOUTH CENTRAL WISCONSIN...COLUMBIA...DANE...GREEN...GREEN LAKE... IOWA...LAFAYETTE...MARQUETTE...ROCK AND SAUK. IN SOUTHEAST WISCONSIN...DODGE...JEFFERSON...KENOSHA...MILWAUKEE... OZAUKEE...RACINE...WALWORTH AND WASHINGTON. * FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT * HEAVY RAINFALL OF ONE HALF TO ONE AND ONE HALF INCHES WILL WORSEN THE ALREADY WET CONDITIONS ACROSS THE REGION...AND MAY CAUSE AN ADDITIONAL PERIOD OF FLASH FLOODING. A FLASH FLOOD WATCH IS ISSUED WHEN RAPID FLOODING OF CREEKS... STREAMS... RIVERS...AND URBAN AREAS IS POSSIBLE. FLASH FLOODING CAN BE A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ WOOD
000 WGUS63 KMKX 112116 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 416 PM CDT WED JUN 11 2008 ...HEAVY RAINFALL EXPECTED THURSDAY AND THURSDAY NIGHT... .A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN FOR THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEPOSIT HEAVY RAINFALL OF ONE HALF TO ONE AND ONE HALF INCHES DURING THIS TIME. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THE HEAVY RAINFALL WILL SERVE TO AGGRAVATE THE ALREADY WET CONDITIONS OVER THE REGION. MANY LAKES...RIVERS AND STREAMS WILL REMAIN IN A FLOODED STATE WHEN THIS PERIOD OF RAIN ARRIVES ON THURSDAY. THE HEAVY RAINFALL MAY CAUSE ANOTHER ROUND OF FLASH FLOODING. ALSO...THE DAM BETWEEN UPPER AND LOWER PHANTOM LAKE NEAR MUKWONAGO MAY YET FAIL THROUGH THURSDAY NIGHT. THE WATER LEVEL ON LOWER PHANTOM LAKE REMAINS NEAR THE TOP OF THE DAM BETWEEN UPPER AND LOWER PHANTOM LAKES. ON TUESDAY...THE WATER WAS OVER TOPPING THE DAM AND SEEPING THROUGH THE ADJOINING ABUTMENT...PROMPTING LOCAL OFFICIALS TO CONSIDER A DAM FAILURE. EARLY THIS MORNING...THE WATER LEVELS ON LOWER PHANTOM LAKE HAD DECREASED ABOUT ONE INCH...WHICH WAS ENCOURAGING. HOWEVER...WATER CONTINUED TO SEEP THROUGH THE ADJOINING ABUTMENT. HENCE...A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE AREA AROUND PHANTOM LAKE THROUGH THURSDAY NIGHT...DUE TO THE THREAT FOR A DAM FAILURE. IF THE DAM FAILS...INTERSTATE 43 BETWEEN HIGHWAYS 83 AND 164 MAY NEED TO BE CLOSED. EMERGENCY SERVICES IS NOTIFYING DOWNSTREAM RESIDENTS AND INVESTIGATING CLOSURE OF HIGHWAY 83. THIS IS A LARGE WATERSHED AND BECAUSE OF THIS...THE WATER MAY REMAIN HIGH FOR SEVERAL DAYS. WIZ065-120530- /O.CAN.KMKX.FF.A.0002.000000T0000Z-080612T0000Z/ /O.EXT.KMKX.FF.A.0003.080611T2116Z-080613T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAUKESHA- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD 416 PM CDT WED JUN 11 2008 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREA...WAUKESHA. * THROUGH FRIDAY MORNING * THE PHANTOM LAKE DAM IN MUKWONAGO IS IN DANGER OF FAILING. * IF THE DAM FAILS...INTERSTATE 43 BETWEEN HIGHWAYS 83 AND 164 MAY NEED TO BE CLOSED. THERE ALSO COULD BE DAMAGING FLASH FLOODING DOWNSTREAM. DAM SAFETY EXPERTS...WITH STATE AND LOCAL EMERGENCY SERVICES...ARE MONITORING THE DAM AND WILL ISSUE A PUBLIC STATEMENT AS CONDITIONS WARRANT. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. A FLASH FLOOD WATCH HAS ALSO BEEN ISSUED FOR WAUKESHA COUNTY FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. EXPECTED HEAVY RAINFALL MAY CAUSE AN ADDITIONAL PERIOD OF FLASH FLOODING. A FLASH FLOOD WATCH IS ISSUED WHEN RAPID FLOODING OF CREEKS...STREAMS...RIVERS...AND URBAN AREAS IS POSSIBLE. FLASH FLOODING CAN BE A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ WIZ046-047-051-052-056>060-062>064-066>072-120530- /O.EXT.KMKX.FF.A.0003.080612T1700Z-080613T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-MILWAUKEE-LAFAYETTE-GREEN- ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...MILWAUKEE...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 416 PM CDT WED JUN 11 2008 ...FLASH FLOOD WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WISCONSIN...FOND DU LAC AND SHEBOYGAN. IN SOUTH CENTRAL WISCONSIN...COLUMBIA...DANE...GREEN...GREEN LAKE... IOWA...LAFAYETTE...MARQUETTE...ROCK AND SAUK. IN SOUTHEAST WISCONSIN...DODGE...JEFFERSON...KENOSHA...MILWAUKEE... OZAUKEE...RACINE...WALWORTH AND WASHINGTON. * FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING * HEAVY RAINFALL OF ONE HALF TO ONE AND ONE HALF INCHES WILL WORSEN THE ALREADY WET CONDITIONS ACROSS THE REGION...AND MAY CAUSE AN ADDITIONAL PERIOD OF FLASH FLOODING. A FLASH FLOOD WATCH IS ISSUED WHEN RAPID FLOODING OF CREEKS...STREAMS...RIVERS...AND URBAN AREAS IS POSSIBLE. FLASH FLOODING CAN BE A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ WOOD/KAPELA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Jun 10, 3:14 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 10, 3:14 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 314 PM CDT TUE JUN 10 2008 .SHORT TERM... WARM FRONT PUSHES NORTHWARD FROM CENTRAL IOWA TO THE MINNESOTA/IOWA BORDER TONIGHT...EXTENDING EAST SOUTHEAST INTO SOUTHWESTERN WISCONSIN. FAIRLY ROBUST LOW LEVEL FRONTOGENESIS SEEN ON THE NAM AND GFS OVER MAINLY THE NORTHERN AND NORTHWESTERN HALF OF THE FORECAST AREA DURING THIS TIME. HOWEVER...SOME QUESTION AS TO HOW MUCH MOISTURE WILL BE AVAILABLE. SURFACE DEW POINTS NOT EXPECTED TO RISE MUCH TONIGHT...WITH AIR COLUMN SOMEWHAT DRY. WEAK ELEVATED CAPE SHOWN ON AREA FORECAST SOUNDINGS. SO...GIVEN THE UNCERTAINTY INVOLVED...WILL GO WITH A LOW CHANCE POP IN THE NORTH TO NORTHWEST HALF...AND SLIGHT CHANCE ELSEWHERE. SURFACE AIR PARCEL TRAJECTORY FORECAST INDICATED AIRMASS FOR TONIGHT FROM SOUTHEAST IOWA...WHERE LOWS THIS MORNING WERE IN THE MID 50S. WILL GO MID TO UPPER 50S GIVEN WARM AIR ADVECTION REGIME. TEMPERATURES MAY BE COOLER IN FAR NORTHEAST COUNTIES...WITH BRISK NORTHEAST WINDS POSSIBLE...DUE TO A POSSIBLE PNEUMONIA FRONT MOVING SOUTH DOWN THE LAKESHORE MAINLY AFTER MIDNIGHT. NEXT UPPER LOW OVER MONTANA WILL DRIFT NORTHEAST TO ND/S CANADA REGION THURSDAY WITH DEVELOPING UPPER DIFLUENCE ACROSS THE AREA. MODELS SHOW SOME PVA BUT THIS MAY BE MORE AN EFFECT OF CONVECTIVE FEEDBACK. HIGH PRESSURE OVER THE EASTERN GREAT LAKES. MAIN SURFACE LOW WILL BE OVER THE ND AREA THURSDAY...WITH A TRAILING COLD FRONT PUSHING INTO THE FORECAST AREA THURSDAY AND THURSDAY NIGHT. CAPE RAISES TO NEAR 2000 J/KG ON NAM...SO THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY. SEVERE PARAMETERS SHOWING EHIS BETWEEN 1.5 AND 2.0 WITH BULK RICHARDSON NUMBERS AROUND 20 TO 30. PCPBLE WATER VALUES NEAR 1.8...SO SOME HEAVIER RAINFALL POSSIBLE AGAIN WITH MODELS INDICATING 1.5 TO 2 INCHES OR RAINFALL POSSIBLE. CERTAINLY NOT WANTED WITH RIVERS ALREADY NEAR RECORD LEVELS. FLASH FLOOD WATCHES MAY BE NEEDED. GFS AND ECMWF IS FAIRLY SIMILAR IN TAKING WESTERN UPPER LOW INTO SOUTHERN CANADA ON FRIDAY...PUSHING COLD FRONT INTO THE UPPER OHIO VALLEY...ALTHOUGH FRONT MAY BE CLOSE ENOUGH TO CONTINUE CHANCE OF SHOWERS IN THE FAR SOUTHEAST FRIDAY. .LONG TERM... UPPER LOW PUSHES NORTHEAST TO NEAR JAMES BAY ON SATURDAY...WITH GENERAL WNW UPPER FLOW SATURDAY NIGHT AND SUNDAY. TIMING OF WEAK SHORTWAVES EMBEDDED IN THE WNW UPPER FLOW DIFFICULT TO TIME. UPPER RIDGE NOW FORECAST TO BUILD OVER THE EASTERN DAKOTAS OR MINNESOTA BY WEDNESDAY. && .AVIATION... EXPECT VFR CONDITIONS THROUGH 00Z THURSDAY ACROSS ALL TAF SITES. GUSTY WEST WINDS SHOULD SUBSIDE TOWARD SUNSET. ANY SHOWERS OR STORMS THROUGH THE PERIOD TOO WIDELY SCATTERED TO MENTION IN TAFS AT THIS TIME. POSSIBLE PNEUMONIA FRONT COULD BRING SOME GUSTY NORTHEAST WINDS TO KMKE AND KENW LATER TONIGHT...BEGINNING AROUND 08Z WEDNESDAY AT KMKE...AND AROUND 10Z WEDNESDAY AT KENW. THEY SHOULD LAST FOR AT LEAST A FEW HOURS BEFORE SUBSIDING. WILL ADD SOME GUSTS FOR THIS PERIOD IN THE 00Z WEDNESDAY TAFS. && .MARINE...WILL CONTINUE SMALL CRAFT ADVISORY UNTIL 01Z WEDNESDAY FOR THE NEARSHORE WATERS. WINDS HAVE BEEN GUSTING TO AROUND 25 KNOTS AT TIMES AT THE GLERL SITES AND THE SHEBOYGAN CMAN. THESE GUSTS ARE MAINLY CONFINED TO THE SHORELINE AND HARBORS...AS SOLID TEMPERATURE INVERSION OVER THE LAKE PREVENTS MIXING PER ABSENCE OF GUSTS FROM THE SOUTH MID LAKE BUOY. GUSTS SHOULD SUBSIDE TOWARD SUNSET. AFOREMENTIONED PNEUMONIA FRONT SHOULD REACH THE NORTHERN LAKE ZONES BY 06Z WEDNESDAY...QUICKLY MOVING DOWN THE LAKESHORE TO WINTHROP HARBOR ILLINOIS BY 12Z WEDNESDAY. WINDS SHOULD QUICKLY SHIFT NORTHEAST AT 10 TO 20 KNOTS...WITH GUSTS TO 30 KNOTS OR HIGHER POSSIBLE. THESE CONDITIONS SHOULD LAST FOR AT LEAST A FEW HOURS BEFORE SUBSIDING. GIVEN UNCERTAINTY WITH TIMING AND MAGNITUDE OF WINDS...WILL NOT ISSUE ANOTHER SMALL CRAFT ADVISORY AT THIS TIME. THIS MAY BE NEEDED LATER TONIGHT IF THESE CONDITIONS DEVELOP. && && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR LMZ643>646. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jun 10, 4:23 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 423 PM CDT TUE JUN 10 2008 WIZ046-047-051-052-056>060-062>072-111415- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 423 PM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT WIDESPREAD HEAVY RAINFALL OVER THE WEEKEND HAS CAUSED MANY RIVERS AND STREAMS ACROSS SOUTHERN WISCONSIN TO EXCEED FLOOD STAGE...OR ARE FORECAST TO EXCEED FLOOD STAGE. A FEW SITES HAVE OR WILL EXCEED RECORD STAGES. SEE OUR ADVANCED HYDROLOGIC PREDICTION SERVICES INTERNET PAGE FOR DETAILS. SEVERAL ROADS AND BRIDGES REMAIN CLOSED DUE TO HIGH WATER. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF THE AREA WEDNESDAY AFTERNOON...CONTINUING INTO FRIDAY. THUNDERSTORMS ARE LIKELY OVER SOUTH CENTRAL AND PORTIONS OF SOUTHEAST WISCONSIN THURSDAY AFTERNOON...AND ACROSS THE ENTIRE AREA THURSDAY NIGHT. THE THUNDERSTORMS ON THURSDAY AFTERNOON AND THURSDAY NIGHT MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. IF THIS OCCURS...IT WILL AGGRAVATE ANY EXISTING FLOODING PROBLEMS ACROSS THE AREA. MANY RIVERS AND STREAMS WILL REMAIN AT OR ABOVE FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ643>646-111415- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 423 PM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR FREQUENT WIND GUSTS TO 25 KNOTS. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. A PNEUMONIA FRONT IS EXPECTED TO MOVE DOWN THE NEARSHORE WATERS AFTER MIDNIGHT TONIGHT. AN ABRUPT WIND SHIFT TO THE NORTHEAST IS EXPECTED...WITH WINDS POSSIBLY GUSTING TO 30 KNOTS FOR A FEW HOURS. THIS WILL CREATE LOCALLY HIGH WAVES UP TO 3 FEET NEAR THE SHORELINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON...AND AGAIN THURSDAY THROUGH FRIDAY. THUNDERSTORMS ARE LIKELY THURSDAY NIGHT. SOME STORMS MAY APPROACH SEVERE LEVELS THURSDAY AFTERNOON AND THURSDAY NIGHT. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 10, 12:59 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1259 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN WATERTOWN 43.19N 88.72W
06/09/2008 M13.50 INCH JEFFERSON WI TRAINED SPOTTER
DELAYED REPORT. TOTAL RAINFALL OVER 4 DAY PERIOD FROM
JUNE 5TH THROUGH JUNE 8TH.
&&
KUHLMANLocal storm report, Jun 10, 5:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
525 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 2 ENE DELAFIELD 43.08N 88.36W
06/07/2008 M4.25 INCH WAUKESHA WI PUBLIC
DELAYED REPORT OF A MEASURED 5 INCH HAIL STONE FROM
SATURDAY JUNE 7TH. THE HAIL STONE FELL JUST WEST OF
PEWAUKEE LAKE...AND JUST TO THE EAST OF HIGHWAY
83...NORTH OF NAGA-WAUKEE GOLF COURSE ON THE EAST SIDE OF
DELAFIELD.
&&
LAMERSLocal storm report, Jun 10, 5:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
527 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 2 ENE DELAFIELD 43.08N 88.36W
06/07/2008 M5.00 INCH WAUKESHA WI PUBLIC
DELAYED REPORT OF A MEASURED 5 INCH HAIL STONE FROM
SATURDAY JUNE 7TH. THE HAIL STONE FELL JUST WEST OF
PEWAUKEE LAKE...AND JUST TO THE EAST OF HIGHWAY
83...NORTH OF NAGA-WAUKEE GOLF COURSE ON THE EAST SIDE OF
DELAFIELD.
&&
EDITED BECAUSE SOFTWARE WOULD NOT ALLOW AN ENTRY HIGHER THAN 4.25
INCHES.
LAMERSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:38 PM CDT | River Flood Warning | MKX | Jefferson, Rock | 45 days |
| Jun 10, 2:53 PM CDT | River Flood Warning | MKX | Milwaukee | 44 hr |
| Jun 10, 3:17 PM CDT | River Flood Warning | MKX | Green Lake, Waushara, Winnebago | 34 days |
| Jun 10, 3:35 PM CDT | River Flood Watch | MKX | Sauk | 7 hr |
Nearby
Flash Flood Watches in Wisconsin, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.